Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 18, 2014, 7:31 AM CDT for Duval County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 7:31 AM CDT (12:31 UTC)
- Expired
- Jul 18, 2014, 8:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 101 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WUUS54 KCRP 181231 SVRCRP TXC131-181315- /O.NEW.KCRP.SV.W.0041.140718T1231Z-140718T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 731 AM CDT FRI JUL 18 2014 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DUVAL COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 815 AM CDT * AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FREER...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSITA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2803 9840 2768 9840 2777 9870 2797 9873 TIME...MOT...LOC 1231Z 266DEG 12KT 2787 9858 $$ LK
2 follow-up statements
140 WWUS54 KCRP 181253 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 753 AM CDT FRI JUL 18 2014 TXC131-181315- /O.CON.KCRP.SV.W.0041.000000T0000Z-140718T1315Z/ DUVAL- 753 AM CDT FRI JUL 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR CENTRAL DUVAL COUNTY... AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSITA...OR 10 MILES SOUTHEAST OF FREER...MOVING EAST AT 15 MPH. LAT...LON 2775 9863 2793 9865 2797 9840 2768 9840 TIME...MOT...LOC 1253Z 285DEG 14KT 2779 9847 $$ LK
891 WWUS54 KCRP 181309 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 809 AM CDT FRI JUL 18 2014 TXC131-181316- /O.EXP.KCRP.SV.W.0041.000000T0000Z-140718T1315Z/ DUVAL- 809 AM CDT FRI JUL 18 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUVAL COUNTY WILL EXPIRE AT 815 AM CDT... THE STORM THAT WARRANTED THIS WARNING HAS WEAKENED BELOW SEVERE CRITERIA. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING STRONG WINDS AND DANGEROUS LIGHTNING STRIKES AT THIS TIME. LAT...LON 2775 9863 2793 9865 2797 9840 2768 9840 TIME...MOT...LOC 1306Z 285DEG 14KT 2778 9841 $$ LK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:49 AM CDT, 42 minutes earlier.
Area forecast discussion, Jul 18, 6:49 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 649 AM CDT FRI JUL 18 2014 .DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED TO AFFECT THE LRD SITE EARLY THIS MORNING...WITH SHOWERS FOR CRP-ALI-VCT TO DEVELOP THROUGH THE NEXT COUPLE OF HOURS BEFORE TSRA DEVELOPMENT AROUND 14Z- 15Z. AS DAYTIME HEATING BEGINS...SHOULD SEE CONVECTION FILLING IN WITH MENTION OF TSRA IN THE TAFS THROUGH THE AFTERNOON BEFORE TAPERING OFF FROM NORTH TO SOUTH IN THE LATE AFTERNOON. WINDS WILL GENERALLY BE OUT OF THE E-SE 10-15KT. WITHIN AND NEAR THE STORMS...GUSTY WINDS OF 25-30KTS WILL BE POSSIBLE ALONG WITH FREQUENT LIGHTNING. MVFR CIGS ALSO EXPECTED THIS MORNING AND SHOULD BE MAINTAINED NEAR STORMS. OTHERWISE...VFR DEVELOPING BRIEFLY THIS EVENING BEFORE A RETURN OF MVFR STRATUS LATE TONIGHT...MAINLY FROM VCT-ALI. && .PREV DISCUSSION... /ISSUED 504 AM CDT FRI JUL 18 2014/ SHORT TERM (TODAY THROUGH SATURDAY)...A VERY WEAK ALMOST STATIONARY FRONTAL BOUNDARY REMAINS DRAPED NORTH OF THE CWA. WITH ADDITIONAL AIDE FROM MID LEVEL VORT MAX...ENOUGH LIFT COMBINED WITH DEEP TROPICAL MOISTURE WILL CONTINUE SHOWERS AND THUNDERSTORMS THIS MORNING...WITH STORMS BEGINNING TO ENTER THE NORTHERN PORTIONS OF THE CWA. MODELS CONTINUE TO KEEP THE MAIN BOUNDARY NORTH OF THE REGION...WHILE CONVECTION CONTINUES AS THE VORT MAX BREAKS OFF THE MAIN UPPER LEVEL TROUGH AND SLOWLY MOVES OFF TO THE WEST. MAIN CONCERN WOULD BE HEAVY RAINS AS PWATS ARE PROG TO REACH 2.3 INCHES...WITH WEAK STEERING FLOW PRODUCING SLOW MOVING STORMS. MOISTURE WILL REMAIN AVAILABLE AS H85 FLOW REMAINS GENERALLY OUT OF THE SOUTHEAST. EXPECTING DEVELOPMENT TO FILL IN OVER THE WESTERN LOCATIONS THROUGH THE REST OF THE MORNING HOURS...WITH DAYTIME HEATING ADDING TO THE INSTABILITY ALLOWING FOR STORMS TO FILL OUT ACROSS THE EASTERN PORTIONS. STABILIZATION SHOULD OCCUR THROUGH THE LATE AFTERNOON INTO THE EVENING HOURS AS THE BOUNDARY WASHES OUT AND THE MAIN UPPER DISTURBANCE MOVES WEST OF THE AREA. KNOCKED TEMPERATURES DOWN TODAY WITH THE EXPECTATION OF THICKER CLOUD COVERAGE AND RAINFALL. CONTINUED SLIGHT TO CHANCE POPS ON SATURDAY AS MOISTURE LINGERS WITH A WEAK UPPER DISTURBANCE ACROSS THE AREA. RAIN CHANCES FOLLOW A TYPICAL DIURNAL TREND WITH SHOWERS ACROSS THE EASTERN HALF EARLY IN THE MORNING...THEN TRANSITIONING TO SHOWERS AND THUNDERSTORMS MID DAY AND MOVING INLAND WITH THE SEA BREEZE. SHORT TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH THE BRUSH COUNTRY SATURDAY EVENING WITH POSSIBLY A WEAK SHEAR AXIS REMAINING OVER THE VICTORIA CROSSROADS FOR SUNDAY. THERE WILL BE SUFFICIENT MOISTURE IN THIS AREA FOR A LINGERING SLIGHT CHANCE OF CONVECTION OVER THE WESTERN BRUSH COUNTRY SATURDAY EVENING. KEPT SLIGHT CHANCE POPS OVER THE WATERS EARLY SUNDAY MORNING WITH ISOLATED CONVECTION POSSIBLE FOR THE VICTORIA AREA ON SUNDAY. UPPER LEVEL RIDGE WILL STRENGTHEN OVER SOUTHWEST TEXAS INTO THE SOUTHERN HIGH PLAINS SUNDAY THROUGH TUESDAY. DRIER AIR AT 85H WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT AND CONTINUE INTO TUESDAY. THE UPPER RIDGE MOVES TO THE WEST ON WEDNESDAY AND A TUTT LOW MOVES INTO DEEP SOUTH TEXAS. SUFFICIENT MOISTURE WILL MOVE INTO THE COASTAL PLAINS TO MENTION SLIGHT CHANCE POPS WEDNESDAY EXCEPT FOR THE FAR WEST COUNTIES. THE TUTT LOW MOVES INTO NORTHERN MEXICO ON THURSDAY AND THE PRECIPITABLE WATER VALUES LOWER SOME...SO NO MENTION OF RAIN CHANCES ON THURSDAY. WENT A FEW DEGREES ABOVE GUIDANCE EACH DAY WITH THE WARMEST DAYS ON MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 79 94 80 96 / 40 20 30 10 10 VICTORIA 90 77 94 77 96 / 60 20 30 10 20 LAREDO 98 79 101 80 104 / 40 30 20 20 10 ALICE 94 79 98 79 100 / 50 10 30 10 10 ROCKPORT 89 79 90 82 92 / 40 20 30 10 20 COTULLA 94 77 98 77 102 / 60 20 20 20 10 KINGSVILLE 95 79 98 79 99 / 40 10 30 10 10 NAVY CORPUS 90 80 90 82 92 / 30 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, Jul 18, 5:36 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 536 AM CDT FRI JUL 18 2014 TXZ229>234-239>247-191045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 536 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STRONG STORM IS POSSIBLE WITH SMALL HAIL AND GUSTY WINDS NEAR 40 MPH. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AND MAY LEAD TO ISOLATED LOCATIONS OF FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS SATURDAY WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE OVER THE VICTORIA CROSSROADS SUNDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE COASTAL PLAINS WEDNESDAY. HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE ACROSS MUCH OF SOUTH TEXAS EACH AFTERNOON. CONDITIONS MAY FLIRT WITH HEAT ADVISORY CRITERIA LATE OVER THE WEEKEND AND THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-191045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 536 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SATURDAY WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TMT
In the hours before
Local storm report, Jul 18, 6:14 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 W ARTESIA WELLS 28.22N 99.36W
07/18/2014 LA SALLE TX LAW ENFORCEMENT
FLOODING WAS REPORTED ON FARM TO MARKET ROAD 133 WEST OF
ARTESIA WELLS.
0600 AM FLASH FLOOD 3 S LOS ANGELES 28.41N 99.00W
07/18/2014 LA SALLE TX LAW ENFORCEMENT
WATER WAS COVERING THE ROAD ON FARM TO MARKET ROAD 469
SOUTH OF LOS ANGELES.
&&
TTINSLEYSpecial weather statement, Jul 18, 7:27 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 727 AM CDT FRI JUL 18 2014 TXZ240-181315- DUVAL- 727 AM CDT FRI JUL 18 2014 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY... AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREER...MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING STRIKES. LK
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:31 AM CDT | Areal Flood Advisory | CRP | La Salle | 119 min |
| Jul 18, 5:25 AM CDT | Flash Flood Warning | CRP | La Salle | 110 min |
| Jul 18, 6:02 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 88 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.